Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 342, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2005, 4:44 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 1, 2005, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:44 PM EDT | TSTM WND DMG | Druid Hills, GA | LARGE TREE LIMBS DOWN. |
| Jul 1, 4:44 PM EDT | HAIL 1 | Druid Hills, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 012045 CCA
SVRFFC
GAC089-121-012130-
/O.NEW.KFFC.SV.W.0342.050701T2044Z-050701T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DRUID HILLS...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNER FIELD...TUCKER...STONE MOUNTAIN...PIEDMONT PARK...
PANTHERSVILLE...DORAVILLE...DECATUR...CLARKSTON...CHAMBLEE...
AVONDALE ESTATES AND ATLANTA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3371 8440 3373 8440 3383 8445 3385 8443
3391 8427 3391 8425 3376 8406 3372 8424
3368 8435 3368 8438
$$
RAB1 follow-up statement
000
WWUS52 KFFC 012100
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI JUL 1 2005
GAC089-121-012130-
/O.CON.KFFC.SV.W.0342.000000T0000Z-050701T2130Z/
DEKALB-FULTON-
500 PM EDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
FULTON AND DEKALB COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLARKSTON...MOVING EAST AT 20 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED IN SOUTHERN FULTON COUNTY BETWEEN PALMETTO
AND SIX FLAGS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONE
MOUNTAIN...ATLANTA HARTSFIELD INTERNATIONAL AIRPORT AND PALMETTO.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3351 8483 3351 8483 3384 8444 3396 8436
3411 8442 3418 8435 3419 8426 3411 8426
3405 8412 3395 8428 3397 8433 3390 8434
3391 8425 3376 8407 3371 8430 3366 8435
3366 8445 3356 8446 3351 8460
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT FRI JUL 1 2005 .SHORT TERM... PRE-FRONTAL BOUNDARY MOVING INTO PORTIONS OF NORTHWEST GEORGIA THIS AFTERNOON...WITH SURFACE FRONT STILL WEST OF THE MISSISSIPPI RIVER. MODELS HAVE BEEN TOO FAST WITH THIS SYSTEM AND THERE IS STILL QUITE A BIT OF UNCERTAINTY. ALTHOUGH SPC HAS DROPPED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FORECAST AREA THIS AFTERNOON...THERE IS ENOUGH MOISTURE AND INSTABILITY AVAILABLE THAT SOME STORMS COULD BECOME SEVERE ESPECIALLY ACROSS NORTH GEORGIA WHERE A VORT MAX WILL PROVIDE A FOCUS. MODELS ARE INDICATING BEST MOISTURE WILL BE OVER SOUTHEAST OF A COLUMBUS TO MACON TO ATHENS LINE THROUGH THIS EVENING AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. BELIEVE ANY THREAT OF SEVERE WILL DIMINISH WITH LOSS OF SUNSHINE THIS EVENING. EXPECT SURFACE FRONT TO APPROACH NORTHWEST PORTIONS OF FORECAST AREA OVERNIGHT AND MODELS INDICATING FRONT WILL SLOWLY DRIFT SOUTH THROUGH FORECAST AREA THROUGH SUNDAY. MODELS ARE INDICATING LITTLE TO NO DRYING ASSOCIATED WITH THE FRONTAL PASSAGE. ALTHOUGH FRONT WILL BE DIMINISHING THERE WILL BE ENOUGH OF A FOCUS...MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SATURDAY AND SUNDAY. .LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER NORTH FLORIDA BY MONDAY AND INTO THE GULF BY THE MIDDLE OF NEXT WEEK. SEVERAL WEAK SHORT WAVES WILL ROTATE OVER THE TOP OF RIDGE WEDNESDAY AND THURSDAY. FOR THE MOST PART CONVECTION SHOULD BE MAINLY DIURNALLY DRIVEN. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 89 71 88 / 30 30 20 40 ATHENS 72 91 70 88 / 30 40 20 40 GAINESVILLE 72 89 70 84 / 30 30 20 40 ROME 72 93 69 93 / 30 20 20 40 COLUMBUS 75 94 75 91 / 30 30 20 40 MACON 74 94 74 93 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 12
In the hours before
Special weather statement, Jul 1, 4:21 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT FRI JUL 1 2005 GAZ033-044-012100- 421 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED HAIL IN FULTON COUNTY UNTIL 500 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SIX FLAGS...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 4:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT FRI JUL 1 2005 GAZ008-012115- 423 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 1/2 INCH DIAMETER HAIL IN UNION COUNTY UNTIL 515 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEWNER. THE THUNDERSTORM WAS MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT BLAIRSVILLE AND MUCH OF WESTERN AND NORTH CENTRAL FANNIN COUNTY. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH DIAMETER HAIL ...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. IN ADDITION...VERY HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. HEAVY RAIN MAY CAUSE FLOODING...ESPECIALLY IN STEEP MOUNTAINOUS TERRAIN. CAMPERS AND HIKERS IN THE AREA SHOULD SEEK SAFE SHELTER IMMEDIATELY. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 1, 4:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EDT FRI JUL 1 2005 GAZ052-012115- 432 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN SOUTHERN HEARD COUNTY UNTIL 515 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORMS OVER SOUTHERN HEARD COUNTY BETWEEN COOKSVILLE AND GLENN...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE 1/4 TO 1/2 INCH DIAMETER HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Local storm report, Jul 1, 4:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 W EPWORTH 34.95N 84.47W
07/01/2005 FANNIN GA PUBLIC
SEVERAL TREES DOWN. 1 8 IN DIAMETER TREE SNAPPED IN THE
MIDDLE.
&&
SNSpecial weather statement, Jul 1, 4:42 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT FRI JUL 1 2005 GAZ066-012115- 442 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH IN TROUP COUNTY UNTIL 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA GRANGE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 4:42 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT FRI JUL 1 2005 GAZ025-012115- 442 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 50 MPH WINDS IN JACKSON COUNTY UNTIL 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER APPLE VALLEY...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES. THIS STORM WILL AFFECT APPLE VALLEY...NICHOLSON AND CENTER.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 31 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 27 min |
| Jul 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 24 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 38 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 51 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 46 min |
| Jul 1, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 27 min |
| Jul 1, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 25 min |
| Jul 1, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.